Alert archive / California / Wind Advisories in 2006

Wind Advisory 21, NWS Medford, OR

April 1, 2006Siskiyou County, California

NWS Medford, OR issued this wind advisory at Apr 1, 2006, 2:09 PM PST for Siskiyou County, California. It took effect at Apr 2, 2006, 6:00 AM PDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Apr 1, 2006, 2:09 PM PST (22:09 UTC)
In effect from
Apr 2, 2006, 6:00 AM PDT
Expired
Apr 2, 2006, 10:00 PM PDT
In force
16 hr
Issued by
NWS Medford, OR

County Siskiyou County, CA

The radar

The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 10.2 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2006-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2006-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
513 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KMFR 012209
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
209 PM PST SAT APR 1 2006

CAZ081-020615-
/O.NEW.KMFR.WI.Y.0021.060402T0600Z-060403T0200Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
209 PM PST SAT APR 1 2006

...WIND ADVISORY IN EFFECT FROM 10 PM PST THIS EVENING TO 7 PM
PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM PST THIS EVENING TO 7 PM
PDT SUNDAY. 

SOUTH TO SOUTHEAST WINDS WILL INCREASE ACROSS THE SHASTA VALLEY
TONIGHT THROUGH SUNDAY. YOU CAN EXPECT WIND SPEEDS OF 25 TO 35 MPH
WITH GUSTS OF 45 TO 50 MPH. THE STRONGEST WINDS WILL OCCUR NEAR
WEED.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

STAVISH
5 follow-up statements
000 
WWUS76 KMFR 020707
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1107 PM PST SAT APR 1 2006

CAZ081-021145-
/O.EXT.KMFR.WI.Y.0021.060402T0900Z-060403T0200Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
1107 PM PST SAT APR 1 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM PDT SUNDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM PDT SUNDAY. 

SOUTH TO SOUTHEAST WINDS WILL INCREASE ACROSS THE SHASTA VALLEY
EARLY SUNDAY MORNING THROUGH SUNDAY EVENING. EXPECT WIND SPEEDS
OF 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH. THE STRONGEST WINDS
WILL OCCUR ON THE SOUTH END OF THE VALLEY NEAR WEED AND ALONG THE
EASTERN END OF THE VALLEY NEAR THE CASCADES.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
FB
000 
WWUS76 KMFR 021120
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
420 AM PDT SUN APR 2 2006

CAZ081-021930-
/O.EXT.KMFR.WI.Y.0021.060402T1300Z-060403T0200Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
420 AM PDT SUN APR 2 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM PDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM PDT THIS EVENING. 

SOUTH TO SOUTHEAST WINDS WILL INCREASE ACROSS THE SHASTA VALLEY
THIS MORNING THROUGH THIS EVENING. EXPECT WIND SPEEDS OF 25 TO 35
MPH WITH GUSTS OF 45 TO 50 MPH. THE STRONGEST WINDS WILL OCCUR ON
THE SOUTH END OF THE VALLEY NEAR WEED AND ALONG THE EASTERN END OF
THE VALLEY NEAR THE CASCADES.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
FB
000 
WWUS76 KMFR 021754
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1054 AM PDT SUN APR 2 2006

CAZ081-030200-
/O.CON.KMFR.WI.Y.0021.000000T0000Z-060403T0200Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
1054 AM PDT SUN APR 2 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING. 

SOUTH TO SOUTHEAST WINDS WILL INCREASE ACROSS THE SHASTA VALLEY
THROUGH THIS AFTERNOON. EXPECT WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS OF
45 TO 50 MPH. THE STRONGEST WINDS WILL OCCUR ON THE SOUTH END OF
THE VALLEY NEAR WEED AND ALONG THE EASTERN END OF THE VALLEY NEAR
THE CASCADES.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

STAVISH
000 
WWUS76 KMFR 022146
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
246 PM PDT SUN APR 2 2006

CAZ081-030500-
/O.EXT.KMFR.WI.Y.0021.000000T0000Z-060403T0500Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
246 PM PDT SUN APR 2 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM PDT THIS EVENING. 

ACROSS THE SHASTA VALLEY...EXPECT SOUTH WINDS THROUGH THE EVENING
OF 25 TO 35 MPH WITH GUSTS OF AROUND 45. THE STRONGEST WINDS WILL
OCCUR ON THE SOUTH END OF THE VALLEY NEAR WEED AND ALONG THE
EASTERN END OF THE VALLEY NEAR THE CASCADES. WINDS WILL DECREASE
LATE TONIGHT AS A COLD FRONT MOVES INTO THE REGION.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

STAVISH
000 
WWUS76 KMFR 030522
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1022 PM PDT SUN APR 2 2006


CAZ081-030630-
/O.EXP.KMFR.WI.Y.0021.000000T0000Z-060403T0500Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
1022 PM PDT SUN APR 2 2006

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY FOR THE SHASTA VALLEY IS NO LONGER IN EFFECT.
SOUTHEAST WINDS WILL CONTINUE AT 15 TO 25 MPH OVERNIGHT WITH
OCCASIONAL GUSTS TO 30 MPH.

$$

FB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Apr 1, 9:09 AM PST, 5 hours earlier.

Area forecast discussion, Apr 1, 9:09 AM PST, 5 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
909 AM PST SAT APR 1 2006

.DISCUSSION...SNOW ADVISORY FOR SISKIYOU COUNTY HAS ENDED. SHORT
WAVE TROUGH MOVING THROUGH THE REGION THIS MORNING WITH ABUNDANT
SHOWER ACTIVITY AND SOME BREAKS IN THE CLOUDS. SHOWER ACTIVITY SHOULD
DECREASE BEHIND THE WAVE MOVING EAST THIS MORNING...HOWEVER MORNING
SOUNDING SHOWS A FAIR AMOUNT OF INSTABILITY YET. THOUGH UPPER LEVELS
WILL BE WARMING TODAY...LOOKS LIKE LOW-TOPPED SHOWERS WILL BE
DEVELOPING ACROSS THE REGION AS WE WARM UP A BIT. HEDGING
TOWARD THE GFS PRECIP FORECASTS WITH THE ETA12 LOOKING TOO
DRY. INCREASING SOME CHANCES FOR THE AFTERNOON IN THE MORNING
UPDATE.

.PREVIOUS DISCUSSION...SHOWERS ARE CONTINUING ACROSS THE FORECAST
AREA THIS MORNING WITH MORE COVERAGE IN UPSLOPE AREAS OF SISKIYOU
COUNTY. AS A RESULT..WILL KEEP THE SNOW ADVISORY GOING THROUGH EARLY
MORNING. THE LOW PRESSURE AND THE UPPER TROUGH MOVES EAST THIS
AFTERNOON WITH WEAK RIDGING MOVING INTO SW OREGON. THIS SHOULD CUT
DOWN ON SHOWER ACTIVITIES ALBEIT BRIEFLY AS THE NEXT AND DEEPER LOW
PRESSURE DROPS OUT OF THE GULF OF ALASKA. AT THE SURFACE A COLD FRONT
WILL BRING GALE FORCE WINDS TO THE COASTAL WATERS TONIGHT WITH GUSTY
WINDS DEVELOPING ALONG THE COAST. MAY HAVE TO ISSUE A WIND ADVISORY
FOR THE SHASTA VALLEY FOR TONIGHT. RAIN AND SNOW INCREASE AGAIN
TONIGHT AND MAY HAVE TO ISSUE ANOTHER SNOW ADVISORY FOR SOUTHERN AND
WESTERN SISKIYOU COUNTY AGAIN. WET AND DAMP CONDITIONS CONTINUE INTO
SUNDAY AS THE UPPER LEVEL TROUGH HANGS BACK IN THE COASTAL WATER
WITH ONSHORE FLOW CONTINUING INTO OUR FORECAST AREA...INTO EAST OF
THE CASCADES AS WELL. LONG TERM...MAY HAVE TO INCREASE POPS AS NEW
GFS RUN SHOWS A CLOSED LOW MOVING MORE SLOWLY ACROSS OUR FORECAST
AREA IN THE SECOND HALF OF THE WEEK.

&&

.AVIATION...UPPER TROUGH MOVING IN WITH MODERATE SOUTH WINDS
ALOFT BRINGING MOISTURE AND INSTABILITY. MOUNTAINS OBSCURED.
GENERALLY MVFR CIGS/VIS ACROSS THE COASTAL REGION AND LOCAL IFR
INLAND AROUND SISKIYOU COUNTY/MT. SHASTA CITY. CLOUD DECKS ABV 4K
AGL ELSEWHERE. OTHERWISE SHOWERS CONTINUING INTO TODAY.

&&

WATCHES/WARNINGS/ADVISORIES...
OR...GALE WARNING SAT NIGHT AND EARLY SUN MORNING TO CA BORDER.
CA...GALE WARNING SAT NIGHT AND EARLY SUN MORNING CA BORDER TO PT ST
     GEORGE.

MS

ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORD
Hazardous weather outlook, Apr 1, 5:51 AM PST, 8 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
551 AM PST SAT APR 1 2006

CAZ080-082-083-011600-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
SOUTH CENTRAL SISKIYOU COUNTY-WESTERN SISKIYOU COUNTY-
551 AM PST SAT APR 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 8 AM ABOVE 4000 FEET. SEE
WINTER WEATHER MESSAGE FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GLASER

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 2:28 PM PSTWinter Storm WatchMFRSiskiyou12 hr

Nearby

Wind Advisories in California, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.